Alabama, 2007

Hail and Damaging Winds in Alabama, June 11, 2007

June 11, 2007 · NWS BMX · 4 events in 3 counties and zones

Severe thunderstorms brought scattered reports of hail and damaging winds to Eastern Alabama.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

Severe thunderstorms brought scattered reports of hail and damaging winds to Eastern Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 11, 5:37 PM CST, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 11, 5:37 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
637 PM CDT MON JUN 11 2007

.UPDATE...FOR 00Z TAFS.

&&

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT.
UPPER LOW WELL TO OUR EAST WILL GRADUALLY SHIFT WESTWARD...ALLOWING
SEVERAL IMPULSES TO PIVOT FROM NORTH TO SOUTH JUST TO THE EAST OF
THE AREA.  DEWPOINT BOUNDARY WILL MOVE INTO THE EASTERN SECTIONS
TONIGHT AND GENERALLY REMAINS ACROSS THE EASTERN SECTIONS THE NEXT
FEW DAYS.  MEANWHILE...SEVERAL WEAK IMPULSES WILL MOVE ACROSS THE
RIDGE AXIS TO OUR WEST AND DROP SOUTHEAST ACROSS THE AREA.  OVERALL
EFFECT ON THE FORECAST TONIGHT THROUGH TUESDAY WILL BE TO ALLOW FOR A
SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EXTREME EAST AND MAINLY AN
INCREASE IN CLOUDS FOR THE REMAINDER OF THE AREA.  SOME CONCERN ON
JUST ACTIVE THE WEATHER GETS TO OUR EAST AND JUST HOW FAR OUTFLOW
BOUNDARIES SHIFT WEST INTO THE AREA.  WILL KEEP POPS IN THE 20
PERCENT RANGE ACROSS THE EAST TONIGHT THROUGH TUESDAY.  LOWS TONIGHT
MAINLY 65 TO 70.  HIGHS ON TUESDAY WILL RANGE FROM MID AND UPPER 80S
EAST TO LOWER 90S WEST.  OVERNIGHT LOWS TUESDAY NIGHT IN THE 60S.

FOR WEDNESDAY AND THURSDAY...LITTLE CHANGE ON WEDNESDAY AS WE
CONTINUE WITH LOW POPS ACROSS THE EAST IN VICINITY OF BEST MOISTURE
AND ANY OUTFLOW BOUNDARIES...THEN A SLIGHT CHANCE AREA-WIDE ON
THURSDAY AS MODELS INDICATE A LITTLE BETTER DEFINED BOUNDARY MOVING
FROM EAST TO WEST ACROSS THE AREA.  HIGH WEDNESDAY MID 80S EAST TO
LOWER 90S WEST...THEN 80S AREA-WIDE ON THURSDAY DUE TO MORE CLOUDS.

.LONG TERM...FRIDAY THROUGH MONDAY.
UPPER RIDGE WILL GRADUALLY BUILD ACROSS THE AREA FRIDAY AND
SATURDAY...SHIFTING ACROSS THE AREA ON SUNDAY.  MODELS INDICATE
MOISTURE INCREASING FROM THE SOUTHWEST ON MONDAY IN ADVANCE OF NEXT
DEVELOPING TROF.  FOR NOW WILL FORECAST A SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS EAST ON FRIDAY AND SATURDAY...DRY AREA-WIDE ON
SUNDAY AND THEN SLIGHT CHANCE POPS ALL SECTIONS ON MONDAY.  HIGHS
IN THE UPPER 80S TO LOWER 90S EARLY IN THE PERIOD...WARMING INTO THE
90 TO 95 DEGREE RANGE BY MONDAY.  OVERNIGHT LOWS IN THE 60S.

&&

.AVIATION...00Z TAF DISCUSSION.

VFR CONDITIONS EXPECTED ALL SITES BUT ANB WHERE PERSISTENT HAZE
WILL KEEP VISIBILITIES IN MVFR RANGE. LATEST DATA HAS BACKED OFF
THE IDEA OF BRINGING LOWER CEILINGS TO THE ANB AREA TONIGHT AND
CURRENTLY NOT EXPECTING ANY CEILING PROBLEMS.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

50/88
Hazardous weather outlook, Jun 11, 6:16 PM CST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
716 PM CDT MON JUN 11 2007

ALZ011>015-017>050-130018-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
716 PM CDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY AT THIS TIME.

In the hours before

Special weather statement, Jun 11, 8:17 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
917 PM CDT MON JUN 11 2007

ALZ038-120245-
CHAMBERS-
917 PM CDT MON JUN 11 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHAMBERS COUNTY UNTIL 945
PM CDT...

AT 914 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER LAFAYETTE...MOVING SOUTHEAST AT 10 MPH.

THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...WILL BE POSSIBLE. STRONG
WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO
PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Russell

When
June 11, 8:50 PM CST
Where
Russell County, 1.04 mi S of Seale
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.285, -85.170

Two very large trees were blown down and blocked the road, just south of Seale.

Thunderstorm Wind, Chambers

When
June 11, 8:50 PM CST
Where
Chambers County, 8 mi S of Lafayette
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.784, -85.380

Numerous large trees were blown down in the southern portion of the county.

Hail, Lee

When
June 11, 9:00 PM CST
Where
Lee County, 3 mi NW of Opelika
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
32.681, -85.406

Thunderstorm Wind, Lee

When
June 11, 9:08 PM CST to 9:13 PM CST
Where
Lee County, 0.76 mi NW of Pepperell to 2.5 mi SSW of (Auo)auburn Opelika
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
32.638, -85.409

Numerous trees were blown down, from near the East Alabama Medical Center in Opelika, southward to the County Road 146 area in the central part of the county. At least one tree fell on a home.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45280, 45281, 45282, 45283.